Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 283, NWS Shreveport, LA

June 15, 2003Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2003, 4:36 PM CDT for Rusk County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2003, 4:36 PM CDT (21:36 UTC)
Expired
Jun 15, 2003, 5:00 PM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS54 KSHV 152136
SVRSHV
TXC401-152200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RUSK COUNTY IN NORTHEAST TEXAS

* UNTIL 500 PM CDT

* AT 435 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL RUSK
  COUNTY...OR ABOUT 10 MILES SOUTHEAST OF HENDERSON...MOVING NORTH AT
  5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE HILL AND CHAPMAN BY 5 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 500 PM CDT.

LAT...LON 3204 9474 3199 9461 3230 9459 3229 9472

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 15, 2:45 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN JUN 15 2003

VERY MOIST AIR ACROSS THE REGION WILL KEEP PROVIDING ROUNDS OF
SHOWERS AND THUNDERSTORMS...WITH EACH TRAVELING IMPULSE. UPPER LOW
SLOWLY SINKING SOUTHWARD THRU AREA NOW SHOWING MORE INDICATIONS OF
CUTTING OFF...MORESO THAN PREVIOUS MODEL RUNS. GUIDANCE HAS UPPED
THE POPS MARKEDLY THROUGH TUESDAY. FORECAST WILL DO LIKEWISE. DEEP
SOUTHERLY FLOW IN MID AND UPPER LEVELS WILL KEEP CLOUDS IN AND
PROBABLY PREVENT MUCH IN WAY OF SEVERE WEATHER. WILL STILL TRY TO
TAPER OFF POPS FROM NW TO SE THRU WEDNESDAY...BUT ONCE LOW TRIES TO
MOVE EAST BY WEDNESDAY NIGHT...SOME BACKDOOR TROFFING NOW TRYING TO
PUSH IT RIGHT BACK OVER AREA. THUS...NOW HAVE TO LEAVE IN CHANCE FOR
MUCH OF EXTENDED...JUST WHEN IT LOOKED LIKE HIGH PRESSURE WAS TO
PREVAIL.

STILL EXPECT AIRMASS RECOVERY TO CARRY OVER FROM LATE THIS AFTERNOON
INTO THE NIGHT HOURS. ISOLATED CONVECTION RESTARTING NORTH OF I-30.
SOME WEAK UPPER DIVERGENCE NOTED NORTH TONIGHT. WILL MAKE HIGHER
POPS TO THE NORTH TONIGHT ONLY...WITH MOST OF THE REFIRING AFTER
FIRST PERIOD TO BE TOWARDS THE SE.

VII

SHV 70/84/70/86  4634
MLU 71/83/71/86  5755
TXK 70/84/68/86  4634
TYR 70/85/68/86  3533
LFK 71/85/71/87  4543

.SHV...NONE.
Hazardous weather outlook, Jun 15, 12:00 PM CDT, 4 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A CUT OFF UPPER LEVEL LOW PRESSURE AREA OVER NORTHCENTRAL TEXAS WILL
CONTINUE TO SLOWLY MOVE EAST THIS AFTERNOON...ENTERING EAST
TEXAS TONIGHT. A STATIONARY FRONTAL BOUNDARY EXTENDING
FROM CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST
TEXAS...WILL SLOWLY DRIFT EAST TODAY...WITH UPPER LEVEL DISTURBANCES
ROTATING AROUND THE UPPER LOW OVER CENTRAL TEXAS.  THESE DISTURBANCES
WILL ENCOUNTER AN ALREADY MOIST AND UNSTABLE ATMOSPHERE...TRIGGERING
SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION.  DUE TO
WEAK WINDS THROUGHOUT THE ATMOSPHERE...STORMS THAT DO DEVELOP WILL BE
SLOW MOVING...PRODUCING VERY HEAVY AMOUNTS OF RAINFALL OVER A SHORT
PERIOD OF TIME. OUTFLOW BOUNDARIES THAT DO DEVELOP FROM THESE
THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL DEVELOPMENT BY LATE
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY POSSIBLY BECOME
SEVERE...WITH BRIEF DAMAGING WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY
DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND PORTIONS OF EXTREME
SOUTHERN ARKANSAS MONDAY AND TUESDAY AS THE UPPER LEVEL LOW AND
ASSOCIATED STATIONARY FRONTAL BOUNDARY DRIFT EAST THROUGH THE
REGION. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...HOWEVER...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...ACTIVATION
OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...
IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:31 PM CDTSevere Thunderstorm WarningSHVHarrison59 min
Jun 14, 9:49 PM CDTSevere Thunderstorm WarningSHVPanola41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.